Alert archive / Colorado / Red Flag Warnings in 2014

Red Flag Warning 19, NWS Pueblo, CO

May 5, 201418 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 5, 2014, 11:23 AM MDT for 18 counties in Colorado. It took effect at May 6, 2014, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2014, 11:23 AM MDT (17:23 UTC)
In effect from
May 6, 2014, 9:00 AM MDT
Expired
May 6, 2014, 10:00 PM MDT
In force
13 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3926 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS85 KPUB 051723
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1123 AM MDT MON MAY 5 2014

...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW 
RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TUESDAY 
TO 10 PM MDT TUESDAY FOR FOR FIRE WEATHER ZONES 222...224
...226...227...228...229...230...231...232...233...234...
235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN 
COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...THE SAN LUIS
VALLEY AND FREMONT COUNTY...

...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR GUSTY WINDS
...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT
WEDNESDAY TO 10 PM MDT WEDNESDAY FOR FOR FIRE WEATHER ZONES
222...224...226...227...228...229...230...231...232...233
...234...235...236 AND 237...WHICH INCLUDES ALL OF THE
SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR
...THE SAN LUIS VALLEY AND FREMONT COUNTY...

COZ222-224-226>237-060930-
/O.NEW.KPUB.FW.W.0019.140506T1500Z-140507T0400Z/
/O.NEW.KPUB.FW.A.0011.140507T1500Z-140508T0400Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
1123 AM MDT MON MAY 5 2014

...A RED FLAG WARNING IS IN EFFECT FROM 9 AM MDT TUESDAY TO 10 PM
MDT TUESDAY FOR FOR FIRE WEATHER ZONES 222...224...226...227...
228...229...230...231...232...233...234...235...236 AND 237...

...A FIRE WEATHER WATCH IS IN EFFECT FROM 9 AM MDT WEDNESDAY
THROUGH 10 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY LEVELS AND DRY FUELS FOR FIRE WEATHER ZONES
222...224...226...227...228...229...230...231...232...233...
234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY
FUELS...WHICH IS IN EFFECT FROM 9 AM MDT TUESDAY TO 10 PM MDT
TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND
DRY FUELS IS IN EFFECT FROM 9 AM MDT WEDNESDAY THROUGH 10 PM
WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 
  228...229...230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
5 follow-up statements
810 
WWUS85 KPUB 052112
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT MON MAY 5 2014

...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TUESDAY TO
10 PM MDT TUESDAY FOR FIRE WEATHER ZONES 222...224 ...226...
227...228...229...230...231...232...233...234... 235...236 AND
237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...
THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT
COUNTY...

...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR GUSTY WINDS ...
LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT
WEDNESDAY TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222...
224...226...227...228...229...230...231...232...233 ...234...
235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN
COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR ...THE SAN LUIS
VALLEY AND FREMONT COUNTY...

COZ222-224-226>237-061315-
/O.CON.KPUB.FW.W.0019.140506T1500Z-140507T0400Z/
/O.CON.KPUB.FW.A.0011.140507T1500Z-140508T0400Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
312 PM MDT MON MAY 5 2014

...A RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 10 PM MDT TUESDAY
FOR FOR FIRE WEATHER ZONES 222...224...226...227...228...
229...230...231...232...233...234...235...236 AND 237...

...A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS FOR FIRE WEATHER ZONES 222...224...226...
227...228...229...230...231...232...233...234...235...236 AND
237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 
  228...229...230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
320 
WWUS85 KPUB 060955
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
355 AM MDT TUE MAY 6 2014

...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS...REMAINS IN EFFECT FROM 9 AM MDT TO 10 PM
MDT TODAY FOR FIRE WEATHER ZONES 222...224...226...227...228...
229...230...231...232...233...234...235...236 AND 237...WHICH
INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE
25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY...

...A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TO 10 PM
MDT WEDNESDAY FOR FIRE WEATHER ZONES 222...224...226...227...
228...229...230...231...232...233 ...234... 235...236 AND
237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE
INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT
COUNTY...

COZ222-224-226>237-070200-
/O.UPG.KPUB.FW.A.0011.140507T1500Z-140508T0400Z/
/O.NEW.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/
/O.CON.KPUB.FW.W.0019.140506T1500Z-140507T0400Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
355 AM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...224...226...
227...228...229...230...231...232...233...234...235...236 AND
237... 

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...224...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 
  228...229...230...231...232...233...234...235...236 AND 237.

* WINDS...TODAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. ON
  WEDNESDAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT BOTH THIS AFTERNOON AND
  AGAIN WEDNESDAY AFTERNOON.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
604 
WWUS85 KPUB 062145
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT TUE MAY 6 2014

...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS...REMAINS IN EFFECT UNTIL 10 PM MDT TODAY
FOR FIRE WEATHER ZONES 222...224...226...227...228...
229...230...231...232...233...234...235...236 AND 237...WHICH
INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE
25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY...

...A RED FLAG WARNING ALSO REMAINS IN EFFECT FOR GUSTY
WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT
TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES
222...224...226...227... 228...229...230...231...232...233
...234... 235...236 AND 237... WHICH INCLUDES ALL OF THE
SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...THE
SAN LUIS VALLEY AND FREMONT COUNTY...

COZ222-224-226>237-071345-
/O.CON.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/
/O.CON.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
345 PM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...224...226...227...228...229...230...231...
232...233...234...235...236 AND 237...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...224...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 
  228...229...230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
287 
WWUS85 KPUB 062302
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT TUE MAY 6 2014

...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS...REMAINS IN EFFECT UNTIL 10 PM MDT TODAY
FOR FIRE WEATHER ZONES 222...224...226...227...228... 229...230...
231...232...233...234...235...236 AND 237...WHICH INCLUDES ALL OF
THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...
THE SAN LUIS VALLEY AND FREMONT COUNTY...

...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS IS NOW IN EFFECT UNTIL 10 PM MDT TODAY FOR
FIRE WEATHER ZONES 221 AND 225...WHICH INCLUDES TELLER COUNTY
ALONG WITH THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES AND THE
WET MOUNTAIN VALLEY...

...A RED FLAG WARNING ALSO REMAINS IN EFFECT FOR GUSTY WINDS...
LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TO
10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222...224...226...
227... 228...229...230...231...232...233 ...234... 235...236 AND
237... WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...
THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT
COUNTY...

...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS...FROM 9 AM MDT TO 10 PM MDT WEDNESDAY FOR
FIRE WEATHER ZONES 221 AND 225...WHICH INCLUDES TELLER COUNTY
ALONG WITH THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES AND THE
WET MOUNTAIN VALLEY...

COZ221-225-071515-
/O.EXA.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/
/O.EXA.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/
TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE-
502 PM MDT TUE MAY 6 2014

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221 AND 225...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221 AND 225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 10 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO
BEEN ISSUED FROM 9 AM TO 10 PM MDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ222-224-226>237-071515-
/O.CON.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/
/O.CON.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/
FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
502 PM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...224...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...224...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 
  228...229...230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
391 
WWUS85 KPUB 070346
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT TUE MAY 6 2014

...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY
LEVELS AND DRY FUELS REMAINS IN EFFECT FROM 9 AM MDT TO 10 PM MDT
WEDNESDAY FOR FIRE WEATHER ZONES 221...222 AND 224 THROUGH
237...WHICH INCLUDES THE SAN LUIS VALLEY...SOUTHEAST
MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS...

COZ221-222-224>237-072000-
/O.EXP.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/
/O.CON.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
946 PM MDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221...222...224...225...226...227...228...229...
230...231...232...233...234...235...236 AND 237...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...222...224...225...226...227...228...229...230...231...232...
233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 221...222...224...225... 
  226...227...228...229...230...231...232...233...234...235... 
  236 AND 237.

* WINDS...SOUTHWEST WILL INCREASE AGAIN TO AROUND 20 TO 30 MPH
  WITH GUSTS UP TO 45 MPH ON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 5, 4:39 AM MDT, 6 hours 44 minutes earlier.

Area forecast discussion, May 5, 4:39 AM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
439 AM MDT MON MAY 5 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM MDT MON MAY 5 2014

...UNSEASONABLY WARM TEMPERATURES TO CONTINUE...

CURRENT WATER VAPOR IMAGERY CONTINUES TO INDICATE MODERATE WESTERLY
LOW ALOFT ACROSS THE REGION WITH SHORT WAVE ENERGY TRANSLATING
ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS AS A
BROAD UPPER TROUGH CONTINUES TO DIG INTO THE PAC NORTHWEST COAST.
WESTERLY FLOW ALOFT KEEPING LEE TROUGH IN PLACE ACROSS THE I-25
CORRIDOR WITH BREEZY WESTERLY WINDS KEEPING TEMPERATURES IN THE
MID 50S TO MID 60S...ESPECIALLY AREAS ALONG AND WEST OF THE I-25
CORRIDOR....AT THIS TIME. FURTHER EAST ACROSS THE PLAINS...A WEAK
BACKDOOR COLD FRONT HAS PUSHED ACROSS NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS WITH DEW PTS IN 40S EAST OF THE BOUNDARY AND
MAINLY TEENS AND 20S WEST. WATER VAPOR AND REGIONAL SATELLITE DATA
CONTINUES TO INDICATE MID AND UPPER LEVEL MOISTURE STREAMING ACROSS
THE NORTHERN AND CENTRAL ROCKIES WITH DRIER AIR ACROSS THE SOUTHERN
ROCKIES AT THIS TIME.

TODAY AND TONIGHT...LATEST MODELS REMAIN CONSISTENT WITH THE BRISK
WESTERLY FLOW ALOFT MODERATING AND BECOMING MORE SOUTHWEST THROUGH
THE LATE MORNING AND EARLY AFTERNOON...WITH SOUTHWEST FLOW ALOFT
THEN SLOWLY INCREASING THROUGH TONIGHT AS THE PAC NORTHWEST UPPER
TROUGH CONTINUES TO DIG INTO THE GREAT BASIN. WITH THAT SAID SHOULD
SEE POCKETS OF BREEZY WESTERLY WINDS OF 15 TO 30 MPH...ESPECIALLY
ALONG AND WEST OF THE I-25 CORRIDOR...EARLY THIS MORNING DIMINISHING
THROUGH THE LATE MORNING...WITH SFC WINDS BECOMING MORE SOUTH TO
SOUTHWEST IN THE 10 TO 20 MPH RANGE INTO THE AFTERNOON. THIS WILL
KEEP  POCKETS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA
EARLY THIS MORNING...THOUGH WITH THE ISOLATED NATURE AND EXPECTED
DECREASING WINDS...WILL NOT ISSUE ANY FIRE HIGHLIGHTS AT THIS TIME.
TEMPERATURES ALOFT HAVE COOLED SLIGHTLY...THOUGH WITH THE WARM START
TO THE DAY AND DECREASING CLOUDS THROUGH THE MORNING...SHOULD SEE
HIGHS AT OR ONLY SLIGHTLY COOLER THAN YESTERDAY...WHICH WILL BE
SOME 10 TO 15 DEGREES ABOVE SEASONAL AVERAGES.

ANOTHER NIGHT OF MILD OVERNIGHT TEMPERATURES EXPECTED WITH LOWS IN
THE MID 40S TO MID 50S ACROSS THE LOWER ELEVATIONS AND MAINLY
30S AND 40S ACROSS THE HIGHER TERRAIN.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 339 AM MDT MON MAY 5 2014

WEAK SURFACE BOUNDARY OVER THE EASTERN PLAINS EARLY TUESDAY
MORNING LIFTS NORTHEAST BY AFTERNOON AS SOUTHWEST FLOW INCREASES
ACROSS THE AREA. WINDS ALOFT TUE AFTERNOON AREN'T PARTICULARLY
STRONG (20-30 KTS)...BUT MAY BE ENOUGH TO CREATE CRITICAL/NEAR
CRITICAL FIRE WEATHER CONDITIONS MANY AREAS AS WARM AND VERY DRY
AIR MASS PERSISTS. UPPER LOW THEN LIFTS NORTHEASTWARD THROUGH THE
GREAT BASIN TUE NIGHT INTO WED...WHILE SURFACE FRONT REMAINS HUNG
UP OVER NERN CO. AS THE MID LEVEL LOW EJECTS LATE WED...DRY SLOT
AND STRONG SOUTHWEST WINDS WRAP AROUND THE SYSTEM...CREATING
STRONG WINDS AND DANGEROUS FIRE WEATHER CONDITIONS ACROSS MOST OF
SOUTHERN COLORADO BY WED AFTERNOON. HIGHER TERRAIN MAY SEE SOME
-SHRA/ISOLATED -TSRA LATE WED AS TROUGH APPROACHES...WITH A CHANCE
OF A FEW -TSRA ON THE PLAINS NORTH OF THE ARKANSAS RIVER WED NIGHT
AS FRONT DROPS SOUTH. MAIN LOW THEN LIFTS INTO THE CENTRAL PLAINS
THU...KEEPING BEST DYNAMIC LIFT AND WRAP-AROUND PRECIP MAINLY
NORTH OF THE AREA. SECONDARY TROUGH AND WEAK POST FRONTAL UPSLOPE
WILL HELP PRODUCE SOME SHOWERS OVER THE MOUNTAINS AND ADJACENT
PLAINS THU AFTERNOON/EVENING...WITH JUST ENOUGH INSTABILITY FOR A
RUMBLE OF THUNDER AS WELL. MUCH COOLER ALL AREAS THU AS MAX TEMPS
WILL COOL SOME 20F VERSUS WED READINGS.

FLAT WESTERLY FLOW WILL THEN DEVELOP FROM FRI INTO SUN...WITH
SEVERAL WEAK DISTURBANCES KEEPING THE CHANCE FOR AFTERNOON/EVENING
CONVECTION GOING OVER THE MOUNTAINS EACH DAY. MAX TEMPERATURES
WILL GRADUALLY CLIMB THROUGH THE WEEKEND...WITH READINGS BACK
ABOVE AVERAGE BY SUN. MODEL TIMING DIFFERENCES THEN DEVELOP EARLY
NEXT WEEK...WITH ECMWF MUCH FASTER THAN GFS REGARDING NEXT MAJOR
TROUGH DROPPING SOUTHEASTWARD FROM THE NORTHERN ROCKIES. CURRENT
GRIDS WON'T JUMP ON THE WETTER/COLDER ECMWF SOLUTION FOR MON
YET...BUT BEARS WATCHING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 339 AM MDT MON MAY 5 2014

VFR CONDITIONS TO PERSIST OVER THE NEXT 24 HOURS AT COS...PUB AND
ALS WITH SOUTH TO SOUTHWEST WINDS OF 10-20KTS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...MW
Hazardous weather outlook, May 5, 6:15 AM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MDT MON MAY 5 2014

COZ058>089-093>099-061215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
615 AM MDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE DANGER WILL BECOME ELEVATED TUESDAY AND WEDNESDAY...AS WARM
AND DRY AIR STAYS IN PLACE OVER SOUTHERN COLORADO...AND
SOUTHWESTERLY WINDS INCREASE AHEAD OF AN APPROACHING STORM SYSTEM.
AREAS WITH DRY FUELS WILL CONTINUE TO BE SUSCEPTIBLE TO NEW FIRE
STARTS AND RAPID GROWTH.

THIS STORM SYSTEM WILL MOVE ACROSS THE STATE WEDNESDAY AND
THURSDAY...BRINGING CHANCES FOR RAIN SHOWERS AND HIGH ELEVATION
SNOW SHOWERS...ALONG WITH A FEW POSSIBLE THUNDERSTORMS. THE MAIN
THREAT FROM ANY STORMS WHICH DO DEVELOP WOULD BE CLOUD TO GROUND
LIGHTNING.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY THROUGH MONDAY
OVER THE MOUNTAINS...WITH CLOUD TO GROUND LIGHTNING THE THREAT
FROM ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

23/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:23 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 10 more17 hr

Nearby

Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.